Jump to content
CrazyBoards.org

Augmentation of meds with Saphris


Recommended Posts

What happened when you added Saphris to your med cocktail? Did it help? If so what symptoms did it reduce and/or make worse?

I am wondering, is this med being used (off label obviously) for antidepressant augmentation yet? It seems as if almost every atypical anti-psychotic ends up being used for either depression augmentation, or treating depression all by itself.

Link to comment
Share on other sites

i used it more as an AAP to control mania, it was sort of on the more activating side (which kinda paradoxically causes depression in me) but I am BP. I think it could be useful, theoretically. some people find it to be so, I believe, if i can remember correctly re: past threads.

Anna

Link to comment
Share on other sites

I joined this forum to warn some of you about the new Saphris. I'm diagnosed as bi-polar -but mainly fluctuate as manic (rarely depressive) and my manic episodes can be severe. My doctor took me off a Lithium and Wellbutrin cocktail after six years of gaining over 60 pounds and little to no sex drive and switched me to Saphris. Yeah.. the taste was absolutely horrible (but tolerable after a few days). At first, I literally thought I had found some kind of miracle drug. I felt like I could "see" again.. I felt alive, again. I felt like a six-year-hundred-pound weight had been lifted off my life. It was wonderful. But I swing into one of the most horrible manic episodes I have ever had (and was STILL sleeping -I usually don't sleep during my mania). I began to studder and my body began to (literally) freeze up and I started experiencing horrible body aches and pains. I almost went into a full-paralysis! The Saphris was the ONLY change to my medication. My doctor took me immediately off it and back on the Lithium (which I HATE). I still studder and am seeing a sports medicine team and neurologist because of the residual side effects I still have (horrible pain and numbness) -I've been off the Saphris for over 90-days and am still experiencing the side effects. I contacted the FDA, immediately. It was scary. Such a wonderful drug, at first... but almost killed me. I may be one of the "few" to experience these extreme side effects, but please be aware.

Link to comment
Share on other sites

What you're describing* is related to dystonia which is listed as a side effect of many atypical and typical antipsychotics. Though I will say that I know exactly what you are talking about because Saphris caused this muscle in my neck/ jaw to flex and tense up so bad that I was always looking like I had a smirk. It came on slowly and I didn't spot it until my symptoms were severe and painful.

*extrapyramidal side effects I think is the name

Edited by dreadOHdreads
Link to comment
Share on other sites

Thanks for the reply's everybody!

I'm 86% sure the pdoc would at least let me try Saphris (he's pretty liberal with prescribing) but logic tells me there is better and/or more well established meds out there.

... If I could find a med that made me feel as normal as Paxil did for the first 3 days (then stopped working completely) I would have the perfect med.

Those 3 days on Paxil were pretty much the only time in my whole life that I actually felt normal.

...Time to go to the pdoc!

Thanks, this is a great website.

Link to comment
Share on other sites

  • 3 months later...

I am having a love affair with my Saphris. It is literally saving my life - I have never felt so functional. That being said, I am still in a deep depression and just had my AD switched from Effexor to Cymbalta. Praying that it works because being functional and happy? I would be over the moon.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...